| Model Number |
M0068403910 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results.The returned flexiva laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber body measured 316.9 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 4 mm and appeared in good condition.A functional evaluation revealed that there was no light from the sma connector, indicating that there was a fracture within the connector.No other problems with the device were noted.The reported event of the flexiva laser fiber had a decrease of brightness was confirmed.The reported event of laser fiber had a decrease of brightness is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva laser fiber was used in a ureterolithotripsy procedure to treat kidney stones in the kidney, performed on (b)(6) 2021.The laser settings used was 800 joules with a frequency of 8 and a density of 1200hu.During the procedure, after 15 seconds of use, the laser fiber had a decrease in brightness until it no longer fragmented the renal calculus.The procedure was completed with another flexiva laser fiber.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.